Glasnik Matematicki, Vol. 50, No. 1 (2015), 65-76.

RATIONAL FUNCTION VARIANT OF A PROBLEM OF ERDÖS AND GRAHAM

Szabolcs Tengely and Nóra Varga

Mathematical Institute, University of Derecen, P.O.Box 12, 4010 Debrecen, Hungary
e-mail: tengely@science.unideb.hu

Institute of Mathematics, MTA-DE Research Group "Equations, Functions and Curves", Hungarian Academy of Sciences and University of Debrecen, P. O. Box 12, H-4010 Debrecen, Hungary
e-mail: nvarga@science.unideb.hu


Abstract.   In this paper we provide bounds for the size of the solutions of the Diophantine equations

where a,b,c,dZ are pairwise distinct integers.

2010 Mathematics Subject Classification.   11D61, 11Y50.

Key words and phrases.   Diophantine equations.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.50.1.06


References:

  1. M. Bauer and M. A. Bennett, Applications of the hypergeometric method to the generalized Ramanujan-Nagell equation, Ramanujan J. 6 (2002), 209-270.
    MathSciNet     CrossRef

  2. M. A. Bennett, N. Bruin, K. Györy, and L. Hajdu, Powers from products of consecutive terms in arithmetic progression, Proc. London Math. Soc. 92 (2006), 273-306.
    MathSciNet     CrossRef

  3. M. A. Bennett and R. Van Luijk, Squares from blocks of consecutive integers: a problem of Erdös and Graham, Indag. Math., New Ser. 23 (2012), 123-127.
    MathSciNet     CrossRef

  4. L.E. Dickson, History of the theory of numbers. Vol II: Diophantine analysis, Chelsea Publishing Co., New York, 1966.
    MathSciNet    

  5. P. Erdös, Note on the product of consecutive integers (II), J. London Math. Soc. 14 (1939), 245-249.
    MathSciNet     CrossRef

  6. P. Erdös and R. L. Graham, Old and new problems and results in combinatorial number theory, Monographies de L'Enseignement Mathématique, Geneva, 1980.
    MathSciNet    

  7. P. Erdös and J. L. Selfridge The product of consecutive integers is never a power, Illinois J. Math. 19 (1975), 292-301.
    MathSciNet     CrossRef

  8. M. Fujiwara, Über die obere Schranke des absoluten Betrages der Wurzeln einer algebraischen Gleichung, Tôhoku Math. J. 10 (1916), 167-171.

  9. K. Györy, On the diophantine equation n(n+1) ... (n+k-1)=bxl , Acta Arith. 83 (1998), 87-92.
    MathSciNet    

  10. K. Györy, L. Hajdu, and Á. Pintér, Perfect powers from products of consecutive terms in arithmetic progression, Compos. Math. 145 (2009), 845-864.
    MathSciNet     CrossRef

  11. K. Györy, L. Hajdu, and N. Saradha, On the Diophantine equation n(n+d)...(n+(k-1)d)=byl, Canad. Math. Bull. 47 (2004), 373-388.
    MathSciNet     CrossRef

  12. L. Hajdu, Sz. Tengely, and R. Tijdeman, Cubes in products of terms in arithmetic progression, Publ. Math. Debrecen 74 (2009), 215-232.
    MathSciNet    

  13. N. Hirata-Kohno, S. Laishram, T. N. Shorey, and R. Tijdeman, An extension of a theorem of Euler, Acta Arith. 129 (2007), 71-102.
    MathSciNet     CrossRef

  14. S. Laishram and T. N. Shorey, The equation n(n+d)...(n+(k-1)d)=by2 with ω(d)≤ 6 or d≤ 1010, Acta Arith. 129 (2007), 249-305.
    MathSciNet     CrossRef

  15. F. Luca and P.G. Walsh, On a diophantine equation related to a conjecture of Erdös and Graham, Glas. Mat. Ser. III 42 (2007), 281-289.
    MathSciNet     CrossRef

  16. R. Obláth, Über das Produkt fünf aufeinander folgender Zahlen in einer arithmetischen Reihe, Publ. Math. Debrecen 1 (1950), 222-226.
    MathSciNet    

  17. O. Rigge, Über ein diophantisches problem, in: 9th Congress Math. Scand., Helsingfors 1938., 155-160.

  18. A. Sankaranarayanan and N. Saradha, Estimates for the solutions of certain Diophantine equations by Runge's method, Int. J. Number Theory 4 (2008), 475-493.
    MathSciNet     CrossRef

  19. N. Saradha, On perfect powers in products with terms from arithmetic progressions, Acta Arith. 82 (1997), 147-172.
    MathSciNet    

  20. N. Saradha and T. N. Shorey, Almost squares in arithmetic progression, Compositio Math. 138 (2003), 73-111.
    MathSciNet     CrossRef

  21. M. Skałba, Products of disjoint blocks of consecutive integers which are powers, Colloq. Math. 98 (2003), 1-3.
    MathSciNet     CrossRef

  22. W. A. Stein et al., Sage Mathematics Software (Version 6.0), The Sage Development Team, 2014, http://www.sagemath.org.

  23. Sz. Tengely, Note on the paper: "An extension of a theorem of Euler" [Acta Arith. 129 (2007), 71-102; MR2326488] by N. Hirata-Kohno, S. Laishram, T. N. Shorey and R. Tijdeman. Acta Arith. 134 (2008), 329-335.
    MathSciNet     CrossRef

  24. Sz. Tengely and N. Varga, On a generalization of a problem of Erdös and Graham, Publ. Math. Debrecen 84 (2014), 475-482. CrossRef

  25. M. Ulas, On products of disjoint blocks of consecutive integers, Enseign. Math. (2) 51 (2005), 331-334.
    MathSciNet    

Glasnik Matematicki Home Page